Tag Archives: joint-pain

See-saw days

I think the hardest part of surgical recovery are the see-saw days. What I mean by that is the constant change between days where you are seeing significant improvements and days were you are feeling significantly worse … and day-after-day the ups-and-downs become more and more challenging. Now I’m have see-saw aspects to the days.… Read More »

Cancer language and the war metaphor

As much as I hate war … I must admit that the war metaphor for cancer is working for me right now. There are many bloggers who talk about what is wrong with the war metaphor (fighting cancer, cancer as a battle, etc) – and in particular how that metaphor is problematic when someone doesn’t… Read More »

Crying and TV

I sometimes need to just cry. It has been awhile since I’ve had that feeling. It used to be that my eyes would plug up (they produce goopy oils that don’t always clear on their own) – so a cry would help that out. The cry also helps with processing feelings – it just feels… Read More »

I look good but … and real hugs

I look good but I feel like crap. Actually, mentally I feel good. I took a higher dose of drugs last night (and more melatonin) so I slept better than I’ve slept in a while. Unfortunately, I’m having another side effect – at least that is what we think it is – we think it… Read More »

And then there was one …

I was really hoping to have both my drains pulled today, but truth be told, neither had output low enough to warrant being pulled (close by not quite). I do wonder if it had more do with my mental health than anything else; when, they did remove one of the remaining abdominal drains. So, now… Read More »

When I don’t blog … and an update

When I don’t blog, please don’t worry. Take a look at rjh.goingeast.ca to see if I’m blogging over there (I have been writing about patient engagement more generically on my academic blog). I am touched that so many people are reading my blog – and that they worry when I don’t write. Writing everyday is… Read More »

How I’m doing and a bike adventure

I’ve been blogging a lot over the last two days, but not really talking about how I’m doing. I haven’t really said much about the side effects I’m experiencing with the Paclitaxol (taxol) and various premeds. One of the premeds is a steroid, which certainly leaves me feeling bouncy for the first two days. I’m… Read More »